Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 202, NWS Northern Indiana

September 3, 2000White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 3, 2000, 9:26 PM EST for White County, Indiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 3, 2000, 9:26 PM EST (02:26 UTC)
Expired
Sep 3, 2000, 10:20 PM EST
In force
54 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County White County, IN

What was reported inside it

TimeReportWhereRemark
Sep 3, 9:45 PM ESTHail 0.88Reynolds, IN
Sep 3, 9:45 PM ESTThunderstorm Wind 51 MReynolds, IN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 040227
SVRFWA
INC181-040320-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 PM EST SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN INDIANA

* UNTIL 1020 PM EST

* AT 926 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTH OF WOLCOTT...MOVING SOUTHEAST AT
  20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  REYNOLDS
  CHALMERS
  MONTICELLO
  BURNETTSVILLE

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4090 8705 4073 8714 4050 8657 4074 8643

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:55 PM EST, 7 hours 31 minutes earlier.

Area forecast discussion, Sep 3, 1:55 PM EST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EST SUN SEP 3 2000

MODELS CONT DIFFERENCES WITH FNT MOVING THROUGH TNGT AND AMOUNT OF
COOLING NEXT FEW DAYS. HAVE FOLLOWED ETA/NGM...AND AVN IN EARLY PDS.
AFTN RADARS SHOWING WEAKENING AREA OF SHOWERS FM CENT IL TO WRN MI.
THIS PCPN HAS BEEN DIMINISHING AS IT MOVES EAST INTO STABLE AIR
LEFT BEHIND BY OUTFLOW THIS MORNING. MODELS DIG A S/W SOUTH TNGT
ACRS IL AND IN RESPONSE SFC FNT FINALLY MAKES A PUSH SOUTH. STRONG
HIGH MOVES ACRS GREAT LAKES THROUGH MID WEEK GIVING FA A COOL
EASTERLY FLOW.

MODELS GENERATING OMEGA TNGT ALONG FNT BUT LOCATIONS VARY. LOW
LEVEL CONVERGENCE INCREASES SLIGHTLY AS S/W DIGS AND FNT PICKS UP
MOMENTUM. WATER VAPOR SHOWS TROPICAL PLUME FEEDING INTO FRONT AND
S/W ACRS CENTRAL IA...NR MODELS 18Z POSITION. PROFILER NETWORK
SHOWING SOUTHWEST 20 TO 25 KTS AT H8 AT 18Z...WHICH IS STRONGER THAN
MODELS INDICATED. MODELS ALSO GENERATING SOME ADDITIONAL
DEVELOPMENT IN QPF ALONG FNT OVERNIGHT...WITH AVN BEING MOST
AGRESSIVE. WITH THESE FACTORS OVR AREA AND WEAK RADAR RETURNS
ALREADY INTO NW FA...WL CONT CHC POPS OVERNIGHT WITH FROPA.

IA S/W WL PASS ACRS FA OVERNIGHT AND DROP FNT INTO SRN FA BY 12Z.
DRYING BEGINS IN EARNEST EARLY BUT WL HOLD ONTO A SMALL CHC POP
SOUTH FOR MONDAY WITH FNT AND LAGGING MOISTURE. DRIER AIR FILTERS IN
DURING DAY AND SOME CU DEVELOPMENT LIKELY THROUGH EARLY AFTN. WL GO
PARTLY CLOUDY...FOLLOWED BY MOSTLY CLEAR REMAINDER OF SHORT TERM.

FAN IS CONSIDERABLY COOLER THAN FWC FOR MON AND TUE. HAVE
COMPROMISED BTWN THE TWO BUT SIDED TOWARD WARMER FWC. SFC WINDS LOOK
TO STAY UP THROUGH MONDAY NIGHT WITH DECENT GRADIENT. NORTHEAST FLOW
OVER RELATIVELY WARM GREAT LAKES SHLD ALSO HELP MODIFY LOW LEVEL
AIR AT NIGHT. KEPT EXTENDED DRY WITH A SLIGHT WARMING TREND...CLOSE
TO FMR NUMBERS.

.IWX...NONE.

LASHLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 10:31 PM ESTSevere Thunderstorm WarningIWXCass, Miami39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.